Jump to content

what pain med is best for POTS?


Recommended Posts

Hello - I have hyperadrenergic POTS with fluctuating BP's. 4 weeks ago I developed severe pain in my neck and down my arm and was diagnosed with a pinched nerve ( C7 ). Anti-inflammatories, heat and PT have not been successful. My doc will most-likely advance to MRI and pain medication ( I cannot take steroids ). In the past certain pain meds such as Lortab etc affected my BP and my POTS symptoms. So my question is:      What pain meds have helped you without dropping or raising BP? If I have to decide between pain relief and worsening POTS I will take the pain 😞

Link to post
Share on other sites

Oh @Pistol I am so sorry.  I have been, and continue to be, in the same situation.  I guess it depends on what type of pain it is.  I have done fairly well with gabapentin for joint and nerve pain but everything except alprazolam for my neck muscle pain raises my BP. I have tried Skelaxin, orphenadrine, cyclobenzaprine and a couple of others in the muscle relaxant class.  Tramadol also raises my BP.  My Drs don’t like me taking benzos so I very, very rarely do.  Massages and hot packs at PT once a week help for a day or two and I am considering a home massage therapist once a week too.  Take care and I will be thinking of you.

Link to post
Share on other sites

I’m allergic to NSAIDs and Tylenol does nothing for me, so I’m in a particularly bad place when it comes to pain. I use a TENS often and that does help... I use hot packs when I can tolerate them (they can worsen my low BP), Lidocaine patches, and distraction. It’s not great!

 

Tramadol makes my Dysautonomia much worse and I was told to avoid it without even mentioning that. 

Link to post
Share on other sites

I have a lot of back problems, including a pretty bad lower lumbar scoliosis, probably from my EDS. I use gabapentin for my CRPS pain and it helps the back pain. It's a good drug IMO.

If spasms are causing the nerve pain to be worse, valium is still considered the best muscle relaxer.

Link to post
Share on other sites

 

thank you all for your replies 😗 My doc opted for Tylenol and Cyclobenzaprine. It should only ladt another 3 weeks or so, so I'll live. 

Link to post
Share on other sites

@Pistol check your BP after the cyclobenzaprine.  You and I are quite similar and I have noticed that anything ending in “ine”, including Benadryl seriously raises my BP.  The Benadryl really surprised me.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...